Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 67, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 23, 2006, 3:39 AM EDT for 4 counties in Florida. It took effect at May 23, 2006, 1:00 PM EDT. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2006, 3:39 AM EDT (07:39 UTC)
- In effect from
- May 23, 2006, 1:00 PM EDT
- Expired
- May 23, 2006, 2:19 PM EDT
- In force
- 79 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 230740 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 339 AM EDT TUE MAY 23 2006 FLZ041-044>046-144-232300- /O.NEW.KMLB.FW.W.0067.060523T1700Z-060523T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 339 AM EDT TUE MAY 23 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. ALTHOUGH GRADUAL MOISTENING IS EXPECTED TO CONTINUE IN THE UPPER LEVELS...DRY AIR WILL REMAIN IN THE LOW LEVELS WITH LITTLE CHANCE FOR RAIN OR LIGHTNING TODAY. THE LOWEST RH VALUES ARE EXPECTED ONCE AGAIN OVER THE NORTHERN INTERIOR COUNTIES BUT MAY NOT BE AS WIDESPREAD AS PREVIOUS DAYS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
1 follow-up statement
000 WWUS82 KMLB 231819 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 219 PM EDT TUE MAY 23 2006 FLZ041-044>046-144-231930- /O.CAN.KMLB.FW.W.0067.000000T0000Z-060523T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 219 PM EDT TUE MAY 23 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED FLAG WARNING. A FEW LOCATIONS IN NORTH VOLUSIA COUNTY STILL HAD RH VALUES AT OR SLIGHTLY BELOW 35 PERCENT BUT A DEVELOPING ONSHORE FLOW WILL GRADUALLY MODIFY THIS DRY AIR AND 4 HOUR DURATIONS BELOW 35 PERCENT ARE NOT EXPECTED. $$ RL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 3:25 AM EDT, 14 minutes earlier.
Area forecast discussion, May 23, 3:25 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 AM EDT TUE MAY 23 2006 .DISCUSSION... TODAY/TONIGHT...CURRENT MID/HIGH LEVEL CLOUDINESS SHOULD AGAIN HAMPER EARLY MORNING FOG ACROSS ECFL. HOWEVER...EXPECT SOME LOCALIZED SMOKE/HAZE THIS MORNING INVOF SMOLDERING FIRES. WATER VAPOR IMAGERY SHOWS UPPER LVL LOW CONTINUING TO SPIN IN A STATIONARY POSITION ACROSS THE SOUTHWEST GOMEX. MID/HIGH LEVEL CLOUDINESS CONTINUE TO STREAM NORTHEAST ACROSS THE FL PENINSULA. STUBBORN SURFACE RIDGE KEEPING DEEPER LOW LVL MOISTURE VALUES OVER THE SOUTHERN PENINSULA...THUS YET ANOTHER DRY DAY IS FCST ACROSS ECFL. DEPENDING ON CLOUD COVER TEMPERATURES TODAY COULD BE A DEGREE OR TWO LOWER THAN YESTERDAYS HIGHS...THOUGH NOT FAR OFF. WED...MID/UPR TROUGH CONTINUES ACROSS THE CENTRAL GULF WITH SFC HIGH PRESSURE SLIDING EAST FROM THE MID ATLC. GFS CONTINUES TO KEEP LOW LVLS FAIRLY DRY ACROSS THE NORTH WITH PWATS 1.2-1.3 INCHES. NAM/NGM SOMEWHAT WETTER ACROSS THE NRN SECTIONS WITH PWATS IN THE 1.5-1.6 RANGE...AND IF THIS VERIFIES MAY NEED TO ADD SLGT STORM CHANCES ACROSS THE FAR NRN INTERIOR DURING THE LATE AFTN. WILL KEEP POPS ACROSS MAINLY SRN SECTIONS SOUTH OF THE MID LVL TROUGH/ VORT LOBE AXIS WHERE ADEQUATE MOISTURE SHOULD BE SUFFICIENT FOR ISOLATED AFTN LIGHTNING STORMS. THU...MID LVL TROUGH ACROSS THE CENTRAL GULF SWINGS SLOWLY EASTWARD WITH SFC HIGH EAST OF THE STATE PROVIDING LOW LVL SOUTHERLY FLOW AND CONTINUED GRADUAL MOISTENING TO THE LOCAL AIRMASS. WILL CONTINUE WITH 20/30 PCT SHOWER/TSTM CHANCES WITH HIGHEST COVERAGE EXPECTED ACROSS SOUTHERN SECTIONS WHERE DEEPEST MOISTURE IS PROGD. LOW LVL SW FLOW SHOULD PUSH STORMS BACK TWD THE TREASURE COAST DURING THE EVENING AND THEN OFFSHORE THU NGT. FRI...GFS FCSTS SOME PHASING THE WITH GULF TROUGH AND NRN STREAM CLOSED LOW ACROSS THE OH VALLEY. SW FLOW STEERING FLOW...DEEP MOISTURE...AND A FEW MID LVL VORT LOBES MOVING NE ACROSS THE PENINSULA SHOULD HELP GENERATE SCT COVERAGE OF SHOWERS AND THUNDERSTORMS. HAVE UPPED POPS TO SCT RANGE BUT NOT AS HIGH AS 00Z GFSX MOS YET. WENT CLOSER TO YDAYS 00Z GFS ENSEMBLE HIGH TEMPS...A FEW DEGS WARMER THAN THE SOMEWHAT COOLER 00Z GFS #S. SAT-TUE...CLOSED LOW ACROSS THE MID ATLC WILL PUT ON THE BREAKS AND DRIFT SOUTHWARD TWD THE CAROLINAS AS BLOCKING RIDGE ACROSS THE NE US AND GRT LKS BUILDS AND EFFECTIVELY CUTS OFF THE SYSTEM. WESTERLY MID LVL FLOW SAT WILL TRANSITION TO NW IN THE MID LVLS BY SUN-TUE. MOISTURE LEVELS LOOK SUFFICIENT FOR 20/30 PCT SHOWER/TSTMS CHANCES MAINLY EACH AFTERNOON AS A SERIES OF MID LVL IMPULSES TRACKS SE TWD E CENTRAL FL. POSSIBILITY FOR A FEW STRONG STORMS BY LATE IN THE WEEKEND AND EARLY NEXT WEEK DEPENDING ON STRENGTH OF MID LVL IMPULSES AND DEGREE OF MID-UPR LVL COLD POOL ASSOCIATED WITH THE CLOSED LOW. && .MARINE...CONTINUED LIGHT W-SW WIND COMPONENT UNDER 10 KTS WITH LIGHT SE FLOW LATE AFTN-EARLY EVENING. SEAS 2 FT OR LESS. SEE NO HIGHLIGHTS THROUGH THE REMAINDER OF THE FCST WITH A SEA BREEZE LOCALLY ENHANCING THE WINDS NEAR THE COAST EACH AFTERNOON. MAIN HAZARD WILL BE INCREASING CHANCES FOR STORMS BY LATE THIS WEEK AND INTO THE WKND. && .AVIATION...VFR WITH OCNL BKN-OVC120 OR HIGHER. COULD SEE SOME HZ FU AGAIN BETWEEN 12-16Z AROUND THE MLB TERMINAL. && .FIRE WEATHER...MODELS STILL DO NOT HAVE A GRASP ON DRY AIR MIXING DOWN TO THE SURFACE DURING THE AFTN THUS BELIEVE WILL HAVE RFW CONDITIONS FOR LONG DURATION RH VALUES BELOW 35 PERCENT FOR AT LEAST 4 HOURS OVER LAKE...ORANGE...SEMINOLE AND INLAND VOLUSIA COUNTIES AGAIN. WITH MOISTURE GRADUALLY INCHING NORTHWARD EACH DAY...THE RFWS KEEP GETTING PUSHED FURTHER NORTHWARD AS WELL AS BECOMING MORE MARGINAL IN THE SENSE OF WIDESPREAD CONDITIONS WARRANTING ISSUANCE. HOWEVER...MODEL SOUNDINGS CONTINUE TO SHOW VERY DRY AIR JUST OFF THE SURFACE IN THE AREAS UNDER THE RFW. IT IS REASONABLE AGAIN ON WEDNESDAY THAT AREAS OF OUR NORTHERN INTERIOR COULD SEE CLOSE TO 4 HOURS OF LOWER/MID 30S FOR RH VALUES. ISOLD TSRA CHANCES INCREASE AS WE GO LATER IN THE WEEK ACROSS THE AREA FROM THE SOUTH TO NORTH. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 68 87 66 / 10 10 10 10 MCO 91 68 91 70 / 10 10 10 10 MLB 86 70 87 67 / 10 10 10 10 VRB 85 67 87 67 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING 1PM TO 7PM FOR LAKE/SEMINOLE/INTERIOR VOLUSIA/ ORANGE COUNTIES. && SHORT TERM...SEDLOCK LONG TERM....VOLKMER
Hazardous weather outlook, May 22, 4:33 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 433 AM EDT MON MAY 22 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 222300- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 433 AM EDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... MOISTURE WILL SLOWLY BEGIN TO INCREASE ACROSS THE AREA TODAY FROM THE SOUTH. SURFACE BOUNDARY INTERACTION THIS AFTERNOON AND EVENING BETWEEN THE EAST COAST SEA BREEZE AND LAKE OKEECHOBEE MAY HELP SPARK AN ISOLATED THUNDERSTORM. THE MAIN THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND STRONG DOWNBURST WINDS NEAR 50 MPH. ...FIRE WEATHER IMPACT... THE COMBINATION OF DEW POINTS IN THE UPPER 50S AND LOW 60S WITH HIGH TEMPERATURES IN THE LOW 90S...WILL RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE NORTHERN INTERIOR COUNTIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AFTERNOON THROUGH SATURDAY...MAINLY ACROSS THE SOUTHERN FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.